Nebraska, 2010Tornadoes and Flooding in Nebraska, June 11 to 13, 2010
June 11 to 13, 2010 · NWS LBF · 34 events in 21 counties and zones
A semi stationary front across the plains over a three day period remained the focus for thunderstorm development on June 11th. The thunderstorms developed initially on the high plains and spread east and intensified producing several large hail events and an isolated tornado in western Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- $320,000
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A semi stationary front across the plains over a three day period remained the focus for thunderstorm development on June 11th. The thunderstorms developed initially on the high plains and spread east and intensified producing several large hail events and an isolated tornado in western Nebraska. Overnight as the low level jet strengthened storms continued producing heavy rainfall over already saturated grounds that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM MST, 11 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 1:56 PM MST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT THU JUN 10 2010
.SYNOPSIS...
UPPER TROUGH OVER IDAHO DIGGING SOUTH AS SEEN IN WV. WAVE MOVING
OUT OF SOUTH CENTRAL COLORADO ONTO THE NORTHEAST PLAINS OF
COLORADO AS SEEN IN WV. 994MB SURFACE LOW DEEPENING OVER SOUTHEAST COLORADO.
&&
.DISCUSSION...
MODELS DIFFERING ON NEAR TERM SOLUTIONS WITH NAM BLOWING THINGS UP
OVER SOUTHWEST NEBRASKA THIS EVENING AND GFS TAKING A MORE CAPPED
APPROACH TO SOUTHWEST NEBRASKA AND DEVELOPING QPF OVER NORTHERN
NEBRASKA. STRATUS HAS HELD HEATING BACK SIGNIFICANTLY TODAY THUS
LIMITING DESTABILIZATION. 18Z SOUNDING SHOWS A VERY STRONG CAP AT
750MB. HAVE USED A BLEND FOR THE FORECAST WITH AN HPC QPF
FORECAST. PWS ON THE SOUNDING HAD DROPPED CONSIDERABLY FROM THIS
MORNING NOW AT 1.15 INCHES. LLJ WILL DEVELOP THIS EVENING AND HELP
PROVIDE IMPETUS TO OVERCOME CAP. HAVE ISSUED A FLOOD WATCH FOR
NORTH CENTRAL NEBRASKA WHERE 2 TO 3 INCH RAINS OCCURRED LAST
NIGHT. FOR MORE ON HYDROLOGY SEE DISCUSSION BELOW. RAINS ENDING
TOMORROW MORNING OVER NORTH CENTRAL THEN REDEVELOPING LATE
AFTERNOON EVENING OVER THE NEBRASKA PANHANDLE SOUTHWEST NEBRASKA
AND AGAIN LIFTING NORTHEAST AS A STRONG UPPER WAVE EJECTS FROM THE
TROUGH. STILL ABUNDANT MOISTURE AVAILABLE WITH TD'S AROUND 60F.
THUNDERSTORMS POSSIBLE THROUGH TUESDAY UNTIL UPPER TROUGH TO THE
WEST FINALLY LIFTING ACROSS THE NORTHERN PLAINS AND GIVING THE
FORECAST AREA A MORE ZONAL FLOW. COOL THROUGH THE WEEKEND WITH
TEMPERATURES RISING AFTER TUESDAY WITH WEAK RIDGING INTO THE
NORTHERN PLAINS.
&&
.AVIATION...
VFR EARLY THIS EVENING WILL GIVE WAY TO SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE AREA. EXPECT THE THUNDERSTORMS TO MOVE
EAST/NORTHEAST ACROSS THE TERMINALS AFTER 11/00Z. THUNDERSTORMS WILL
LIKELY BRING IFR CONDITIONS AND POSSIBLY SOME LARGE HAIL. FOLLOWING
MAIN THUNDERSTORM COMPLEX...SOME LIGHT SHOWERS WILL REMAIN POSSIBLE
THROUGH THE REST OF THE NIGHT WITH SCT MVFR TO VFR CONDITIONS...DUE
TO CIGS...COMMON ACROSS THE REGION. BY TOMORROW MORNING...SHOWERS
WILL BE ENDING WITH AREAS OF THE NORTH BECOMING VFR. FURTHER
SOUTH...HOWEVER...AM EXPECTING MVFR STRATUS TO PERSIST INTO MIDDAY.
&&
.HYDROLOGY...
THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LISCO REMAINED STEADY
JUST ABOVE 3.0 FEET THIS MORNING. THIS IS EXPECTED TO RISE AS RECENT
RAINFALL AND UPSTREAM RESERVOIR RELEASES COMBINE WITH EXPECTED
PRECIP TONIGHT THROUGH TOMORROW NIGHT. THE RISE MAY REACH FLOOD
STAGE OVER THE WEEKEND...SO WILL CONTINUE THE FLOOD WARNING ISSUED
EARLIER. THE GAGE ON THE NORTH PLATTE RIVER AT LEWELLEN WAS
REPORTING 7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD
STAGE...7.5 FEET...AND IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD
STAGE INTO NEXT WEEK.
NUMEROUS REPORTS ACROSS AREAS OF NORTH CENTRAL NEBRASKA RECORDED
BETWEEN 1 AND 4 INCHES OF RAINFALL THIS MORNING. THIS AREA ALSO HAS
SEEN OTHER SIGNIFICANT RAINFALL EVENTS OVER THE PAST WEEK. DID HAVE
SOME REPORTS OF FLOODING...INCLUDING WATER OVER SEVERAL ROADWAYS.
WITH ANOTHER COMPLEX...POSSIBLY WITH VERY HEAVY RAIN...EXPECTED TO
TRACK OVER THIS REGION AGAIN TONIGHT...WILL HOIST A FLOOD WATCH
THROUGH THE EARLY MORNING HOURS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 7 PM CDT THIS
EVENING THROUGH FRIDAY MORNING FOR NEZ005>010-026>029.
&&
SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
Hazardous weather outlook, Jun 10, 1:49 PM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU JUN 10 2010
NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT THU JUN 10 2010 /249 PM MDT THU JUN 10 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TONIGHT.
A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS EVENING AND
OVERNIGHT. ACTIVITY WILL FOCUS ALONG A STATIONARY FRONT DRAPED
ACROSS SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO...THEN LIFT EAST NORTHEAST ACROSS THE OUTLOOK AREA.
THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT...AND
BE LARGE HAIL AND DAMAGING WINDS...HOWEVER SURFACE WIND PROFILES
ARE SUFFICIENT FOR TORNADOES. THE GREATEST THREAT FOR TORNADOES
WILL BE ALONG AND SOUTH OF INTERSTATE 80.
IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL ALSO BE
POSSIBLE...ESPECIALLY OVERNIGHT. A COMPLEX OF THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA. RAINFALL OVER THE PAST SEVERAL DAYS HAS TOTALED FROM 2
TO 6 INCHES ACROSS THIS REGION...PRODUCING A VERY SATURATED SOIL
CONDITIONS. ANY SIGNIFICANT RAINFALL WILL LIKELY PRODUCE AREAS OF
FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY AS A STRONG
DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER AN ISOLATED
TORNADO WILL ALSO POSSIBLE. THUNDERSTORMS WILL AGAIN BE HEAVY
RAIN PRODUCERS AND MAY LEAD TO FLOODING.
SATURDAY THROUGH WEDNESDAY WILL CONTINUE TO SEE THE POTENTIAL FOR
A DAILY OCCURRENCE FOR THUNDERSTORMS. HEAVY RAINFALL AND FLOODING
WILL BE THE MAIN CONCERN FOR THE WEEKEND AND EARLY NEXT
WEEK...HOWEVER ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
MASEK
In the hours before
Local storm report, Jun 10, 9:01 PM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL TRYON 41.56N 100.94W
06/10/2010 E1.00 INCH MCPHERSON NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 10, 9:02 PM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN TRYON 41.56N 100.94W
06/10/2010 M2.50 INCH MCPHERSON NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 10, 9:05 PM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT THU JUN 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST STAPLETON 41.48N 100.51W
06/10/2010 E60 MPH LOGAN NE FIRE DEPT/RESCUE
&&
BTAYLORLocal storm report, Jun 10, 10:43 PM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST ATKINSON 42.53N 98.98W
06/11/2010 E60 MPH HOLT NE LAW ENFORCEMENT
TREE REPORTED DOWN.
&&
BTAYLOREvent by event
16 flood, 11 thunderstorm wind, 5 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Keith
- When
- June 11, 1:10 AM MST
- Where
- Keith County, 3.71 mi E of Roscoe
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.120, -101.510
Winds hit the rail cars of two Union Pacific trains moving in opposite directions on adjacent tracks causing the cars to collide. Extensive damage was done to the rail cars and cargo as one of the trains was carrying cargo laden semi trailers. The rail line was shut down for a period of time due to the wreckage.
Thunderstorm Wind, Holt
- When
- June 11, 3:16 AM CST
- Where
- Holt County, 0.51 mi W of Atkinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.530, -98.980
The emergency manager reported 24 to 36 inch diameter trees were uprooted and chimneys blown from roofs overnight.
Thunderstorm Wind, Holt
- When
- June 11, 11:20 AM CST
- Where
- Holt County, 0.51 mi W of Atkinson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.530, -98.980
The emergency manager reported 24 to 36 inch diameter trees were uprooted and chimneys blown from roofs overnight.
Hail, Garden
- When
- June 11, 6:35 PM MST
- Where
- Garden County, 19.81 mi NNE of Lisco
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.740, -102.410
Hail, Garden
- When
- June 11, 7:24 PM MST
- Where
- Garden County, 24.65 mi NE of Oshkosh
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.670, -101.990
Thunderstorm Wind, Deuel
- When
- June 11, 8:10 PM MST
- Where
- Deuel County, 3.71 mi W of Big Spgs
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.060, -102.150
Hail, Grant
- When
- June 11, 8:22 PM MST
- Where
- Grant County, 8.31 mi S of Hyannis
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -101.760
Hail, Perkins
- When
- June 11, 9:30 PM MST
- Where
- Perkins County, 2.81 mi S of Grainton
- Measured
- 2.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.780, -101.290
All of the windows on the west side of the house were broken out from the hail.
Hail, Lincoln
- When
- June 11, 10:49 PM CST
- Where
- Lincoln County, 4.27 mi SSE of Sutherland Res
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.070, -101.130
Thunderstorm Wind, Lincoln
- When
- June 11, 10:49 PM CST
- Where
- Lincoln County, 4.27 mi SSE of Sutherland Res
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Utility Company
- Coordinates
- 41.070, -101.130
Tornado, Lincoln
- When
- June 11, 11:00 PM CST
- Where
- Lincoln County, 1.73 mi SE of Sutherland
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Trained Spotter
- Coordinates
- 41.150, -101.110
No damage was reported with the brief touchdown.
Tornado, Lincoln
- When
- June 11, 11:15 PM CST
- Where
- Lincoln County, 5.89 mi WSW of North Platte
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 41.130, -100.890
A motorist pulled off of Interstate 80 at Hershey and spotted a partially rain wrapped tornado to the east kicking up a cloud of dust. No damage was reported.
Thunderstorm Wind, Lincoln
- When
- June 11, 11:32 PM CST
- Where
- Lincoln County, 4.27 mi SSE of Sutherland Res
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Utility Company
- Coordinates
- 41.070, -101.130
Thunderstorm Wind, Lincoln
- When
- June 11, 11:37 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -100.770
A twelve inch diameter tree branch fell onto a parked car.
Flood, Custer
- When
- June 11, 11:45 PM CST to June 13, 12:00 PM CST
- Where
- Custer County, 7.16 mi W of Merna to 0.4 mi SSE of Callaway
- Cause
- Heavy Rain
- Property damage
- $300,000
- Crop damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 41.484, -99.908
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding through northern and central Custer County. Three to five inches of rain caused water to flow across the Victoria Springs Road, the Callaway Road, and Highway 92 near Merna. The rain produced a sink hole, 4 feet in depth, to form in the road between Merna and Victoria Springs. The south side of the Sargent Diversion Dam collapsed sending a tremendous amount of water to the Comstock Diversion Dam which held the water. Numerous rural roads were also severely damaged.
Thunderstorm Wind, Lincoln
- When
- June 11, 11:49 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.770
A tree, two feet in diameter, snapped at the base in Memorial Park. The time of the event was estimated from the peak wind gust measured four miles east at the ASOS at Lee Bird Field.
Thunderstorm Wind, Lincoln
- When
- June 11, 11:49 PM CST
- Where
- Lincoln County, 1.56 mi W of (Lbf)bird Fld North
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.130, -100.710
Thunderstorm Wind, Lincoln
- When
- June 11, 11:53 PM CST
- Where
- Lincoln County, 5.13 mi ESE of Brady
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 41.000, -100.280
Wind driven rain reduced visibilities and caused traffic to stop until the storm moved east.
Thunderstorm Wind, Lincoln
- When
- June 11, 11:57 PM CST
- Where
- Lincoln County, 1.04 mi W of (Lbf)bird Fld North
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.130, -100.700
Flood, Loup
- When
- June 12, 2:00 AM CST to June 13, 12:00 PM CST
- Where
- Loup County, 10.27 mi NW of Almeria to 15.48 mi SW of Almeria
- Cause
- Heavy Rain
- Property damage
- $500,000
- Crop damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.933, -99.663
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. A foot of water covered Highway 91 from mile marker 35 to 37 between Brewster and Taylor. The Highway 183 bridge across the North Loup River was washed away as 4 to 6 inches of rain fell over the river basin. Numerous secondary roads were under water or washed away.
Flood, Lincoln
- When
- June 12, 2:00 AM CST to June 13, 8:00 AM CST
- Where
- Lincoln County, 16.45 mi NNW of Sutherland to 15.62 mi SW of Sutherland Res
- Cause
- Heavy Rain
- Property damage
- $125,000
- Crop damage
- $50,000
- Reported by
- County Official
- Coordinates
- 41.392, -101.244
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across northwest Lincoln County. Up to 6 inches of rain fell with severely damaged rural roads. The intersection of Range and Walker Road was washed out.
Flood, Blaine
- When
- June 12, 2:00 AM CST to June 13, 12:00 PM CST
- Where
- Blaine County, 0.95 mi NE of Purdum to 11.17 mi SSE of Purdum
- Cause
- Heavy Rain
- Property damage
- $130,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -100.258
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Three to five inches of rain caused damage to numerous secondary roads as they were under water or washed away.
Flood, McPherson
- When
- June 12, 2:00 AM CST to June 13, 8:00 AM CST
- Where
- McPherson County, 17.97 mi SW of Tryon to 8.24 mi N of Tryon
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $15,000
- Reported by
- County Official
- Coordinates
- 41.404, -101.257
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across eastern McPherson County. Three to five inches of rain fell, severely damaging rural roads.
Flood, Logan
- When
- June 12, 2:00 AM CST to June 13, 8:00 AM CST
- Where
- Logan County, 11.48 mi WSW of Stapleton to 18.66 mi S of Logan
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- County Official
- Coordinates
- 41.396, -100.711
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across eastern Logan County. Three to five inches of rain fell, severely damaging rural roads.
Flood, Thomas
- When
- June 12, 2:00 AM CST to June 13, 8:00 AM CST
- Where
- Thomas County, 12.42 mi NNE of Halsey to 11.09 mi NNE of Thedford
- Cause
- Heavy Rain
- Property damage
- $50,000
- Crop damage
- $5,000
- Reported by
- County Official
- Coordinates
- 42.074, -100.271
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across Thomas County. Three to five inches of rain fell, severely damaging rural roads.
Flood, Holt
- When
- June 12, 3:00 AM CST to June 13, 12:00 PM CST
- Where
- Holt County, 5.03 mi WNW of Amelia to 3.98 mi NE of Swan Lake
- Cause
- Heavy Rain
- Property damage
- $200,000
- Crop damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.264, -98.987
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Water was flowing over Highway 20 at Inman, Highway 281 south of O'Neill, and the intersection of Highways 95 and 11 west of Chambers. The approach to the bridge over the south fork of the Elkhorn River near Ewing was washed away. Numerous secondary roads were under water or washed out. A cooperative observer 7 miles southwest of Amelia reported 4.28 inches of rain.
Flood, Cherry
- When
- June 12, 3:00 AM CST to June 13, 12:00 PM CST
- Where
- Cherry County, 10.55 mi N of Elsmere to 2.13 mi NNW of Brownlee
- Cause
- Heavy Rain
- Property damage
- $125,000
- Crop damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 42.222, -100.189
Thunderstorms with prolonged heavy rain caused widespread flooding across southeast Cherry County. Several rural roads along Goose Creek were severely damaged from flooding.
Flood, Brown
- When
- June 12, 3:00 AM CST to June 13, 12:00 PM CST
- Where
- Brown County, 21.35 mi SSW of Johnstown to 3.09 mi S of Johnstown
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.271, -100.177
Thunderstorms with prolonged heavy rain caused widespread flooding across southern Brown County. The Calamus River undercut the Elsmere Road and numerous other rural roads were severely damaged from flooding.
Flood, Rock
- When
- June 12, 3:00 AM CST to June 13, 12:00 PM CST
- Where
- Rock County, 4.55 mi ENE of Newport to 13.14 mi NW of Rose
- Cause
- Heavy Rain
- Property damage
- $120,000
- Crop damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 42.626, -99.248
Thunderstorms with prolonged heavy rain caused widespread flooding across southeastern Rock County. Highway 20 near Newport and Highway 183 south of Bassett were under water. Numerous rural roads were severely damaged from flooding.
Flood, Garfield
- When
- June 12, 4:00 AM CST to June 13, 12:00 PM CST
- Where
- Garfield County, 3.35 mi WSW of Burwell to 19.72 mi ESE of Burwell
- Cause
- Heavy Rain
- Property damage
- $130,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.758, -99.188
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Three to five inches of rain contributed to numerous secondary roads being under water or washed away. Low land flooding also occurred in the Burwell City Park near the North Loup River.
Flood, Wheeler
- When
- June 12, 4:00 AM CST to June 13, 12:00 PM CST
- Where
- Wheeler County, 3.35 mi WSW of Ericson to 16.33 mi SE of Bartlett
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.759, -98.738
Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread minor flooding. Three to five inches of rain contributed to numerous secondary roads being under water or washed away.
Flood, Chase
- When
- June 12, 4:00 PM MST to June 13, 12:00 PM MST
- Where
- Chase County, 3.36 mi NNE of Wauneta to 3.24 mi NE of (Iml)imperial Arpt
- Cause
- Heavy Rain
- Property damage
- $100,000
- Crop damage
- $20,000
- Reported by
- County Official
- Coordinates
- 40.465, -101.345
Thunderstorms with prolonged heavy rain falling on already saturated ground caused low land flooding along the Stinking Water Creek in eastern Chase County. Water was flowing over several county roads.
Flood, Hayes
- When
- June 12, 5:00 PM CST to June 13, 12:00 PM CST
- Where
- Hayes County, 4.44 mi W of Hamlet to 20.15 mi ESE of Hamlet
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.391, -101.313
Thunderstorms with heavy rain falling on already saturated ground caused widespread minor flooding in northwest Hayes County. Rainfall of 2 to 5 inches contributed to numerous rural roads being washed out or severely damaged from water flowing across them. The Stinking Water Creek overflowed across Hamlet Road.
Flood, Boyd
- When
- June 12, 10:00 PM CST to June 13, 12:00 PM CST
- Where
- Boyd County, 1.75 mi N of Spencer to 0.92 mi NW of Anoka
- Cause
- Heavy Rain
- Property damage
- $75,000
- Crop damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.895, -98.695
Thunderstorms with prolonged rain falling on already saturated ground caused widespread minor flooding along Ponca Creek in Boyd County. Power poles toppled due to errosion along the river bank. In addition, numerous rural roads were damaged due to the rain and flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
- Hail in Colorado, June 11, 20102.75 in hail · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227797, 235205, 227799, 227788, 227789, 227800, 227790, 227791, 227792, 227801, 227877, 227878, 235234, 235232, 235219, 235233, 235236, 235241, 235237, 240521, 240529, 240545, 240579, 240580, 240581, 240523, 240527, 240538, 240568, 240551, 240563, 240534, 240536, 240531.